MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BEARING +3 MM THICKNESS 40 MM DIAMETER; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. BEARING +3 MM THICKNESS 40 MM DIAMETER; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 110031399, mini humeral tray standard thickness, lot # 65255048.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-02578.
 
Event or Problem Description
It was reported that the patient had an initial surgery approximately 6 months ago.Subsequently, the poly disassociated from the humeral tray about 3 weeks ago.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned products identified there is wear on poly bearing on inside and outside of part.Noticed scuff mark inside of tray.Chamfer on part matches print.Radiographs show there is subluxation of the glenohumeral articulation of the reverse-type left shoulder arthroplasty, malalignment is noted secondary to the polyethylene displacement.There is metal-on-metal contact at the inferior articulation of the implants consistent with polyethylene displacement.There is no fracture or evidence of loosening.Implant fit is maintained.Bone quality is osteopenic.No other concerns are identified.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BEARING +3 MM THICKNESS 40 MM DIAMETER
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15379000
Report Number0001822565-2022-02579
Device Sequence Number5648444
Product Code KWS
UDI-Device Identifier00887868231537
UDI-Public(01)00887868231537(17)241231(10)64489347
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number110031422
Device Lot Number64489347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale